Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 313, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 26, 2012, 3:29 PM CDT for 4 counties in Missouri. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 26, 2012, 4:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Cape Girardeau County, MO, Scott County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:45 PM CDT | TSTM WND GST 53 | Cape Girardeau, MO | |
| Jul 26, 3:53 PM CDT | TSTM WND DMG | Cape Girardeau, MO | DAMAGE TO CONCRETE BUSINESS IN SOUTH CAPE GIRARDEAU. |
| Jul 26, 4:00 PM CDT | TSTM WND DMG | Chaffee, MO | UPROOTED TREES AND DOWNED POWER LINES IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2289 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS53 KPAH 262029
SVRPAH
MOC017-031-201-223-262100-
/O.NEW.KPAH.SV.W.0313.120726T2029Z-120726T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
329 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
NORTHWESTERN SCOTT COUNTY IN SOUTHEAST MISSOURI...
EAST CENTRAL WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 400 PM CDT.
* AT 326 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILLERSVILLE TO 6 MILES EAST OF LEOPOLD TO 8 MILES WEST OF
ADVANCE...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
JACKSON...CHAFFEE...CAPE GIRARDEAU...SCOTT CITY...ORAN...BENTON...
GORDONVILLE...DELTA...DUTCHTOWN...KELSO...MORLEY...WHITEWATER...
POCAHONTAS...ALLENVILLE AND LAMBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3706 8977 3709 8979 3713 8977 3713 8995
3708 8996 3712 9030 3728 8997 3752 8986
3751 8950 3734 8946 3732 8951 3728 8951
3725 8946 3703 8959
TIME...MOT...LOC 2029Z 288DEG 29KT 3739 8972 3724 8979
3713 9003
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:13 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 26, 3:13 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT THU JUL 26 2012
.UPDATE...
ISSUED AT 237 PM CDT THU JUL 26 2012
UPDATED MAINLY TO RAMP UP THUNDERSTORM CHANCES THIS AFTERNOON AND
EVENING AS A LINE OR BROKEN LINE OF STORMS WORK THEIR WAY FROM N/W
TO S/E DURING THAT TIME FRAME. ALSO MENTIONED DAMAGING WIND
GUSTS/LARGE HAIL AND HEAVY RAINFALL AS PWATS ARE RUNNING UP CLOSE
TO TWO INCHES. WILL GO WITH LIKELY CHANCES FOR NOW...MAINLY THIS
AFTERNOON ALONG N/W OF THE OHIO RIVER..AND THEN THIS EVENING
FARTHER S/E ACROSS MOST OF WRN KENTUCKY.
&&
.SHORT TERM...(LATER TONIGHT THROUGH SATURDAY)
ISSUED AT 237 PM CDT THU JUL 26 2012
SEE ABOVE DISCUSSION FOR MORE INFO ON DEVELOPING STORMS IN OUR
AREA TODAY INTO TONIGHT. IT NOW LOOKS AS THOUGH ANOTHER STRONG
IMPULSE MAY AFFECT THE THE EASTERN HALF OF THE REGION ON FRIDAY
AFTERNOON AS WELL. SFC TEMPS WILL HEAT BACK INTO THE UPPER 90S TO NEAR
100 AHEAD OF THIS SHORT WAVE AND ASSOCIATED COLD FRONT. GIVEN THE
UNSTABLE CONDITIONS EXPECTED AND THE LARGE SCALE ASCENT POSSIBLY
GENERATED WITH THIS MID LEVEL FEATURE...STORMS COULD ERUPT ONCE
AGAIN IN THE AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST
INDIANA. IF STORMS DO MANAGE TO FORM...THERMAL PROFILES SUGGESTS
DAMAGING DOWN DRAFTS WOULD BE POSSIBLE...ALONG WITH DIME TO
QUARTER SIZED HAIL.
FRONT SHOULD SWEEP RAPIDLY THROUGH BY FRI NIGHT...HOPEFULLY TAKING
THE EDGE OFF THE HEAT AND HUMIDITY...BUT ALSO TAKING AWAY RAIN
CHANCES HEADING INTO THE WEEKEND.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) I
ISSUED AT 237 PM CDT THU JUL 26 2012
AN UPPER LEVEL RIDGE OVER THE PLAINS WILL RETROGRADE WESTWARD
THROUGH THE WEEKEND. THIS WILL SET UP OUR REGION IN NORTHWEST
FLOW... ALLOWING A FRONT TO LIFT BACK NORTH OVER THE REGION. MODELS
ARE ALL OVER THE PLACE AS TO WHERE SHOWER AND THUNDERSTORM CHANCES
WILL SET UP AND WHERE THE BEST CHANCES WILL BE. INCLUDED SOME
SLIGHT CHANCE POPS ACROSS NORTH AND WEST PORTIONS OF THE PAH
FORECAST AREA FOR SUNDAY NIGHT. WENT WITH DECENT CHANCES MONDAY
INTO TUESDAY...WITH THE SLIGHTLY BETTER CHANCES ACROSS OUR SOUTHEAST
COUNTIES. STUCK WITH MAINLY DAYTIME CHANCES WEDNESDAY INTO
THURSDAY.
AFTER ONLY SLIGHTLY ABOVE NORMAL TEMPERATURES ON SUNDAY...A RETURN
OF SOUTH WINDS WILL INCREASE TEMPERATURES AND DEW POINTS FOR THE
WORK WEEK. TEMPERATURES WILL CLIMB BACK TO THE MIDDLE 90S WITH DEW
POINTS BACK IN THE UPPER 60S TO AROUND 70 DEGREES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU JUL 26 2012
HRRR/4.0KM WRF MODELS GENERALLY AGREE THAT SCATTERED TO NUMEROUS
THUNDERSTORMS SHOULD BEGIN TO INITIATE AROUND 20Z OVER SRN IL/SE
MO AND SW IN. IF THESE STORMS DO INDEED FORM...THEY WILL LIKELY
MOVE SOUTH SOUTHEAST AS A LINE OR BROKEN LINE OF THUNDERSTORMS.
THEY ALSO WOULD ENCOUNTER VERY UNSTABLE CONDITIONS IN MOIST/SOLAR
HEATED AIR NEAR THE SURFACE. THUS... STORMS COULD BECOME SEVERE
AT TIMES. BEST ESTIMATE/CHCS FOR STORMS LOOK TO BE FROM 22Z
THROUGH 02Z AT MOST TAF SITES ALONG THE OHIO RIVER VALLEY.-
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
ILZ075>078-080>094.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ076-
086-087-100-107>112-114.
IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR INZ081-
082-085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
KYZ001>022.
&&
UPDATE...MEFFERT
SHORT TERM...MEFFERT
LONG TERM....RST
AVIATION...MEFFERTHazardous weather outlook, Jul 26, 3:19 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 AM CDT THU JUL 26 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 AM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 7 PM TODAY. AFTERNOON HEAT INDICES WILL REACH ABOUT 105 DEGREES. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR ADDITIONAL DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY HAZARD WILL BE LOCALLY DAMAGING WINDS. ISOLATED STORMS MAY PRODUCE LARGE HAIL. THE SEVERE WEATHER RISK APPEARS HIGHEST DURING THE AFTERNOON AND EVENING. THE RISK APPEARS GREATEST ALONG AND NORTHWEST OF THE OHIO RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. ISOLATED SEVERE STORMS CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 48 min |
| Jul 26, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 45 min |
| Jul 26, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 30 min |
| Jul 26, 4:21 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 39 min |
| Jul 26, 4:29 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 31 min |
| Jul 26, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 32 min |
| Jul 26, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Jul 26, 5:25 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 35 min |
| Jul 26, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Scott, Stoddard, Wayne | 50 min |
| Jul 26, 5:41 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 34 min |
| Jul 26, 5:46 PM CDT | Areal Flood Advisory | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 3 hr |
| Jul 26, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Mississippi, New Madrid, Scott, Stoddard | 42 min |
| Jul 26, 6:16 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 29 min |
| Jul 26, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.